Commenced in January 2007
Frequency: Monthly
Edition: International
Paper Count: 31023
Stability and HOPF Bifurcation Analysis in a Stage-structured Predator-prey system with Two Time Delays

Authors: Yongkun Li, Meng Hu


A stage-structured predator-prey system with two time delays is considered. By analyzing the corresponding characteristic equation, the local stability of a positive equilibrium is investigated and the existence of Hopf bifurcations is established. Formulae are derived to determine the direction of bifurcations and the stability of bifurcating periodic solutions by using the normal form theory and center manifold theorem. Numerical simulations are carried out to illustrate the theoretical results. Based on the global Hopf bifurcation theorem for general functional differential equations, the global existence of periodic solutions is established.

Keywords: Stability, Hopf Bifurcation, Time Delay, periodic solution, Predator-prey system, Stage structure

Digital Object Identifier (DOI):

Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 1274


[1] Z. Jing, J. Yang, Bifurcation and chaos in discrete-time predator-prey system, Chaos, Solitons & Fractals 27(2006) 259-277.
[2] H. Huo, W. Li, Periodic solutions of a periodic Lotka-Volterra system with delays, Appl. Math. Comput. 156 (2004) 787-803.
[3] S. Gao, L. Chen, Z. Teng, Hopf bifurcation and global stability for a delayed predator-prey system with stage structure for predator, Appl. Math. Comput. 202(2008) 721-729.
[4] S. Li, X. Liao, C. Li, Hopf bifurcation in a Volterra prey-predator model with strong kernel, Chaos, Solitons & Fractals 22(2004) 713-722.
[5] J. Wei, M. Li, Hopf bifurcation analysis in a delayed Nicholson blowflies equation, Nonlinear Anal. 60(2005) 1351-1367.
[6] R. Xu, F. Hao, L. Chen, A stage-structured predator-prey model with time delays, Acta Mathematica Scientia , 26A(3)(2006) 387-395(in Chinese).
[7] R. Xu, Z. Ma, The effect of stage-structure on the permanence of a predator-prey system with time delay, Appl. Math. Comput. 189(2007) 1164-1177.
[8] K. Wang, W. Wang, H. Pang, X. Liu, Complex dynamic behavior in a viral model with delayed immune response, Phys. D 226(2007) 197-208.
[9] K. Cooke, Z. Grossman, Discrete delay, distributed delay and stability switches, Journal of Mathematical Analysis and Applications, 86(1982) 592-627.
[10] L. Wang, W. Li, Existence and global stability of positive periodic solutions of a predator-prey system with delays, Appl. Math. Comput. 146(2003) 167-185.
[11] K. Gopalsamy, Stability and Oscillations in Delay Differential Equations of Population Dynamics. Kluwer Academic, Dordrecht Norwell, MA (1992).
[12] J.K. Hale, S.V. Lunel, Introduction to Functional Differential Equations. NewYork: Springer-Verlag(1993).
[13] B. Hassard, N. Kazarinoff, Y.H. Wan, Theory and Applications of Hopf Bifurcation, London Math Soc. Lect. Notes, Series, 41.Cambridge: Cambridge Univ. Press(1981).
[14] Y. Kuang, Delay Differential Equations with Applications in Population Dynamics, Academic Press, New York(1993).
[15] J. Wu, Symmetric functional differential equations and neural networks with memory, Trans. Amer. Math. Soc. 350(1998) 4799-4838.
[16] D. Mehdi, N. Mostafa, R. Razvan, Global stability of a deterministic model for HIV infection in vivo. Chaos, Solitons & Fractals 34(4)(2007) 1225-1238.
[17] D. Greenhalgh, Q.J.A. Khan, F.I. Lewis, Recurrent epidemic cycles in an infectious disease model with a time delay in loss of vaccine immunity, Nonlinear Anal. 63(2005) 779-788.
[18] B.S. Goh, Global stability in two species interactions, Journal of Mathematical Biology, 3(1976) 313-318.
[19] A. Hastings, Global stability of two-species systems, J. Math. Biology, 5(1977/78) 399-403.
[20] X. He, Stability and delays in a predator-prey system, J. Math. Anal. Appl. 198(1996) 355-370.